Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 1, 2006, 11:55 AM CDT for Midland County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2006, 11:55 AM CDT (16:55 UTC)
- Expired
- Jun 1, 2006, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 12 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 12:23 PM CDT | FLASH FLOOD | Midland, TX | 9 INCHES OF FLOWING WATER AT THE INTERSECTION OF GARFIELD AND MOCKINGBIRD STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 011657 FFWMAF TXC329-011900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1155 AM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 200 PM CDT * AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING MOVING INTO THE CITY OF MIDLAND. HEAVY RAINFALL IS EXPECTED ACROSS THE CITY OF MIDLAND AND SURROUNDING RURAL AREAS WHICH WILL INCREASE THE POTENTIAL FOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3208 10194 3208 10227 3167 10228 3167 10192 $$
3 follow-up statements
000 WGUS74 KMAF 011731 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1226 PM CDT THU JUN 1 2006 TXC329-011900- MIDLAND TX- 1226 PM CDT THU JUN 1 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR WESTERN MIDLAND COUNTY... AT 1223 PM CDT...BROADCAST MEDIA REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING WITH 9 INCHES OF FLOWING WATER OVER THE ROAD AT THE INTERSECTION OF GARFIELD AND MOCKINGBIRD STREETS. WATER WAS ALSO REPORTED CURB TO CURB DEPTH AT LOOP 250 AND MIDKIFF. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. LAT...LON 3208 10194 3208 10227 3167 10228 3167 10192 $$
000 WGUS74 KMAF 011828 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT THU JUN 1 2006 TXC329-011900- MIDLAND TX- 123 PM CDT THU JUN 1 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR WESTERN MIDLAND COUNTY... AT 121 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING CONTINUED AT THE INTERSECTION OF SCHARBAUER AND A STREETS IN THE CITY OF MIDLAND. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL HAD COME TO AN END ACROSS WESTERN MIDLAND COUNTY. HOWEVER... HEAVY RUNOFF FROM EARLIER STORMS WILL CONTINUE ACROSS THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. LAT...LON 3208 10194 3208 10227 3167 10228 3167 10192 $$
000 WGUS74 KMAF 011859 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT THU JUN 1 2006 TXC329-011908- MIDLAND TX- 158 PM CDT THU JUN 1 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR WESTERN MIDLAND COUNTY... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED OUT OF THE WARNED AREA. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3208 10194 3208 10227 3167 10228 3167 10192 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:43 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 1, 10:43 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1043 AM CDT THU JUN 1 2006 .UPDATE... HAVE SENT ANOTHER UPDATED TO SHIFT HIER POPS FARTHER S ACRS TRANS PECOS. LIGHTNING DETECTION INDICATES A SLOW DOWN TREND WHILE IR IMAGERY INDICATES GENERAL WARMING TOPS...HOWEVER RECENT COOLING ALONG LEADING EDGE IN BREWSTER COUNTY. RAIN COOLED AIR AND DEBRIS CLOUDS WILL KEEP TEMPS DOWN AS WELL...AS SUCH HAVE OPTED TO DECREASE TEMPS ACRS TRANS PECOS 5 DEGREES OR SO. RADAR JUST INDICATING NEW CONVECTION FORMING NEAR KMAF AND NRN CWFA. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 1, 2:15 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 AM CDT THU JUN 1 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 215 AM CDT THU JUN 1 2006 /115 AM MDT THU JUN 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY AS A WEAK COLD FRONT CONTINUES TO TRY AND MOVE THROUGH THE AREA. SOME STORMS ARE EXPECTED TO BECOME SEVERE IN NATURE WITH HIGH WINDS AND LARGE HAIL AS THE PRIMARY THREATS. EXPECT MOST ACTIVITY TO BE ALONG AND AROUND THE MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS FROM THE GUADALUPE MOUNTAINS DOWN INTO THE BIG BEND REGION. BUT ISOLATED STORMS ARE POSSIBLE ACROSS THE PLAINS AND PERMIAN BASIN AS WELL. IN ADDITION TO THE HAIL AND HIGH WIND THREATS...FLASH FLOODING COULD POSE A PROBLEM WITH LOCALIZED BRIEF BUT HEAVY RAINFALL FROM SOME STORMS. THIS THREAT WILL BE INCREASED WITH ANY CELLS THAT MOVE SLOWLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 1, 6:50 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 AM CDT THU JUN 1 2006 TXZ060-067-011245- WINKLER-WARD- 650 AM CDT THU JUN 1 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WARD AND WINKLER COUNTIES. AT 650 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15 MILES NORTHEAST OF KERMIT TO 11 MILES NORTHWEST OF WINK...MOVING SOUTH AT 10 MPH. GUSTY WINDS TO 45 MPH... SMALL HAIL... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY MOVE SOUTHWARD THROUGH KERMIT...WINK...MONAHANS AND CROSS INTERSTATE 20 IN WARD COUNTY BETWEEN 700 AM AND 730 AM THIS MORNING. SEEK SAFE SHELTER AS THESE THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.